Teachers and Lortab Addiction

Teachers and Lortab AddictionWhen people think of drug addicts, they may not think of teachers, especially because they are respected members of society. However, no one is immune from addiction, so teachers may struggle with an addiction, especially to a powerful painkiller like Lortab. Teachers in are addicted to drugs need professional help not only to recover, but also to safeguard their careers.

Effects of Lortab Abuse

Lortab is a combination of acetaminophen and hydrocodone, the latter of which is an addictive opioid. As a narcotic, this drug treats moderate to severe pain, so people should only use it under a doctor’s prescription. Lortab is addictive and can cause a fatal overdose with one use, so people who abuse the drug may incur any of the following side effects:

  • Slowed heartbeat
  • Fainting
  • Convulsions
  • Unusual behaviors and thoughts
  • Seizure

Recreational Lortab abuse also presents the following risks that can lead to death:

  • Stomach pain with nausea and vomiting
  • Confusion or weakness
  • Yellowing of the skin
  • Extreme drowsiness
  • Slow heart rate with shallow breathing
  • Coma

If you or a teacher you know abuses Lortab, know that it is a very dangerous habit that can cause many problems.

Consequences of a Teacher’s Lortab Abuse

A teacher’s Lortab abuse can be incredibly destructive. First, a teacher may affect her students, especially as she shatters her authority and credibility for counseling. In fact, students may start thinking that drug use is safe if a teacher does it, which can teach poor lessons that lead to dangerous choices. They can even relate the concepts of success with addiction—students may think that, if a working professional like a teacher abuses drugs, then success must be attainable in spite of drug abuse. Also, the parents must now struggle with the idea of insecurity in the classroom. Even if younger students are unaware of a teacher’s substance abuse, it may slow a teacher’s response to emergencies, which could be catastrophic.

The dangers of Lortab abuse also affect teachers professionally. Teachers who are caught in Lortab addictions may lose their jobs, but they may also be unable to teach in the future on account of having a criminal record. In short, there are many professional and social consequences to a teacher’s Lortab abuse.

Addiction Help for Teachers

Teachers can avoid these consequences if they seek addiction recovery. If you have already experienced consequences of Lortab addiction, you can minimize the damage by seeking professional help. It can be difficult, but not impossible, to restore your health and reputation.

To begin recovering from Lortab addiction, or to help another teacher overcome substance abuse, call our toll-free, 24 hour helpline today. Our admissions coordinators will provide free information on medically supervised detox, transportation to and from rehab and help with health insurance. Seek a fulfilling, addiction-free life and call us now.